An O* (1.84k) parameterized algorithm for the multiterminal cut problem

Cao, Yixin and Chen, J and Fan, J (2014) An O* (1.84k) parameterized algorithm for the multiterminal cut problem. INFORMATION PROCESSING LETTERS, 114 (4). pp. 167-173. ISSN 0020-0190 MTMT:2506564; doi:10.1016/j.ipl.2013.12.001

[img] Text
Cao_167_2506564_z.pdf
Restricted to Registered users only

Download (220kB) | Request a copy

Abstract

We study the multiterminal cut problem, which, given an n-vertex graph whose edges are integer-weighted and a set of terminals, asks for a partition of the vertex set such that each terminal is in a distinct part, and the total weight of crossing edges is at most k. Our weapons shall be two classical results known for decades: maximum volume minimum(s, t) -cuts by Ford and Fulkerson [11] and isolating cuts by Dahlhaus et al. [9]. We sharpen these old weapons with the help of submodular functions, and apply them to this problem, which enable us to design a more elaborated branching scheme on deciding whether a non-terminal vertex is with a terminal or not. This bounded search tree algorithm can be shown to run in 1.84k {dot operator} nO (1) time, thereby breaking the 2k {dot operator} nO (1) barrier. As a by-product, it gives a 1.36k {dot operator} nO (1) time algorithm for 3-terminal cut. The preprocessing applied on non-terminal vertices might be of use for study of this problem from other aspects. © 2013 Elsevier B.V.

Item Type: ISI Article
Uncontrolled Keywords: Parameterized computation, Graph algorithms
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
SWORD Depositor: MTMT Injector
Depositing User: EPrints Admin
Date Deposited: 05 Feb 2014 12:40
Last Modified: 05 Feb 2014 15:45
URI: http://eprints.sztaki.hu/id/eprint/7524

Update Item Update Item